Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 188, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 3, 2006, 4:31 PM EDT for Lafayette County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2006, 4:31 PM EDT (20:31 UTC)
- Expired
- Jun 3, 2006, 5:08 PM EDT
- In force
- 37 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Lafayette County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 603 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:45 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 3, 1:45 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
145 PM EDT SAT JUN 03 2006
.SYNOPSIS... SFC COLD FRONT CONTINUES TO MARCH SE THROUGH THE CWA
EARLY THIS AFTERNOON...WITH MUCH OF THE CONVECTION CONFINED TO THE
SE FL BIG BEND AND THE COASTAL WATERS. PLENTY OF MID-UPPER LEVEL DRY
AIR IS ALSO RUSHING INTO THE REGION BEHIND THE FRONT...SO THE
PROSPECT FOR ANY SEA BREEZE CONVECTION LATER THIS AFTERNOON LOOKS
BLEAK. OVER THE COASTAL WATERS...WINDS ARE SHIFTING TO THE NW AT 10
TO 15 KTS.
&&
.SHORT TERM...AFTER AN EARLY TASTE OF SUMMERTIME SEA BREEZE
CONVECTION THIS PAST WEEK...THE AFOREMENTIONED IMPRESSIVE EARLY
JUNE COLD FRONT WILL SPELL A RETURN TO HOT AND DRY CONDITIONS FOR
THE REMAINDER OF THE WEEKEND INTO EARLY NEXT WEEK ON DEEP LAYER NW
FLOW. WITH PWS FALLING WELL BELOW 1 INCH AND SFC DEWPOINTS DROPPING
BELOW 60 DURING THE NEXT FEW DAYS...THE SEA BREEZE CIRCULATION WILL
HAVE TOO MUCH DIFFICULTY TO BECOME CONVECTIVELY ACTIVE UNTIL
MOISTURE BEGINS TO RETURN BY MID WEEK. THIS MUCH DRIER AIR WILL ALSO
RESULT IN PLEASANTLY COOL OVERNIGHT LOW TEMPS...POSSIBLY REACHING
THE UPPER 50S TO LOWER 60S OVER THE INTERIOR.
&&
.LONG TERM...WEAK SURFACE RIDGING REMAINS IN PLACE FOR TUESDAY
KEEPING THE AREA DRY. BUT ON WEDNESDAY AS THE UPPER LOW BEGINS TO
MOVE OFF THE EASTERN SEABOARD...A WEAK SHORTWAVE DROPS INTO THE
SOUTHEAST BRINGING A SLIGHT CHANCE FOR AFTERNOON SHOWERS AND
THUNDERSTORMS OVER PORTIONS OF THE AREA. BEYOND WEDNESDAY...A SLIGHT
CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE IN THE
FORECAST WITH DEVELOPING SEA BREEZE FRONTS IN THE AFTERNOON.
TEMPERATURES THROUGH THE PERIOD LOOK TO REMAIN NEAR
CLIMATOLOGY...BUT BECOMING MORE HUMID LATE IN THE WEEK.
&&
.MARINE...THE 10 TO 15 KT NW WINDS OF THIS AFTERNOON AND EVENING
MIGHT BE THE STRONGEST WINDS OF THE ENTIRE PERIOD AS A WEAK RIDGE OF
HIGH PRESSURE GRADUALLY BUILDS IN FROM THE N.
&&
.AVIATION...IN THE WAKE OF TODAYS COLD FRONTAL PASSAGE...WINDS WILL
BE WEST TO NORTHWEST AROUND 10 KNOTS WITH A FEW GUSTS TO AROUND 20
KTS POSSIBLE. VFR CONDITIONS WILL PREVAIL THROUGH THIS EVENING. MVFR
CIGS/VSBY MAY BRIEFLY OCCUR AT THE VLD TAF SITE IN THE PRE-DAWN
HOURS.
&&
.FIRE WEATHER...WITH THE PROGRESSIVELY DRIER AIR...A RETURN TO RED
FLAG CONDITIONS WILL BE IN STORE FOR PARTS OF THE INTERIOR FL BIG
BEND AND PANHANDLE SUN AND MON.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 64 93 62 93 / 05 05 05 05
PANAMA CITY 68 90 67 91 / 05 05 05 05
DOTHAN 62 92 63 91 / 05 05 05 05
ALBANY 63 91 65 91 / 05 05 05 05
VALDOSTA 64 92 64 91 / 10 10 05 05
CROSS CITY 65 94 63 93 / 10 10 05 05
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING INLAND PANHANDLE AND WESTERN BIG BEND SUN
AFTN.
FIRE WX WATCH ALL ZONES MON AFTN.
&&
AVIATION/FIRE WEATHER...BARRY
PUBLIC/MARINE...GOULD
LONG TERM...GODSEYHazardous weather outlook, Jun 3, 6:05 AM EDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 605 AM EDT SAT JUN 3 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-041015- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 505 AM CDT SAT JUN 3 2006 /605 AM EDT SAT JUN 3 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL MOVE INTO THE REGION TODAY BRINGING THE POSSIBILITY FOR SHOWERS AND THUNDERSTORMS ACROSS THE REGION. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE OVER SOUTH CENTRAL GEORGIA AND THE FLORIDA BIG BEND. IN THESE LOCATIONS...SOME STORMS IN THE AFTERNOON MAY BECOME STRONG TO SEVERE WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. AFTER THE FRONT MOVES THROUGH THE REGION EARLY THIS EVENING...THE SHOWERS AND THUNDERSTORMS WILL END AND A DRIER AIRMASS WILL MOVE IN FROM THE NORTHWEST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... IN THE WAKE OF THE COLD FRONT...WARM AND DRY WEATHER WILL CONTINUE THROUGH TUESDAY. A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL RETURN TO THE FORECAST FOR WEDNESDAY INTO THE START OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WITH A FEW STRONG TO SEVERE STORMS POSSIBLE ACROSS SOUTH CENTRAL GEORGIA AND THE FLORIDA BIG BEND...SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE WEATHER LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:27 PM EDT | Special Marine Warning | TAE | 63 min | |
| Jun 3, 3:30 AM EDT | Special Marine Warning | TAE | 90 min | |
| Jun 3, 3:16 PM EDT | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 24 hr |
| Jun 3, 3:16 PM EDT | Red Flag Warning | TAE | Calhoun, Gadsden, Holmes, Jackson, Leon, Walton and 1 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.